Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Apr 30, 2021, 9:05 PM CDT for Crockett County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2021, 9:05 PM CDT (02:05 UTC)
- Expired
- Apr 30, 2021, 9:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Midland/Odessa, TX
County Crockett County, TX
The radar
The Midland/Odessa radar (KMAF), 144 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
377
WWUS84 KMAF 010205
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
905 PM CDT Fri Apr 30 2021
TXZ075-082-010245-
Pecos TX-Terrell TX-
905 PM CDT Fri Apr 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS AND
NORTHEASTERN TERRELL COUNTIES UNTIL 945 PM CDT...
At 905 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Sheffield, moving north at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Sheffield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3054 10166 3048 10182 3089 10212 3092 10188
3089 10189 3086 10185 3080 10183 3076 10184
3074 10181 3070 10181 3068 10178 3065 10177
3065 10170 3062 10165 3059 10166 3055 10165
TIME...MOT...LOC 0205Z 168DEG 20KT 3057 10174
$$
49What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Apr 30, 6:50 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 30, 6:50 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
650 PM CDT Fri Apr 30 2021
.DISCUSSION...
Please see the 00Z aviation discussion below.
&&
.AVIATION...
Area cigs should remain VFR overnight, although there is a
chance that a brief lowering to MVFR or IFR will occur before
sunrise across the eastern terminals. Expect another round of
SHRA to move into FST and MAF mainly between 02Z-03Z. Rain may be
moderate to heavy at times and cause reductions in vsbys around
5-6SM. Confidence was not high enough to include SHRA at terminals
further W, but will continue to monitor and amd if needed based
on future radar trends.
&&
.PREV DISCUSSION... /issued 205 PM CDT Fri Apr 30 2021/
DISCUSSION...
Cut off low over Nrn Mexico this morning will wobble around the
border skirting the Big Bend early Saturday before moving into
Central TX Saturday night. This low will open up into a trough as
it lifts across NE TX Sunday and exits the state. Will have a brief
flat ridge over the area Sunday before the next trough works down
through CA and into AZ Sunday night moving into NM Monday. This
trough will swing across W TX Tuesday with another trough diving
down out of CO Wednesday and across the Panhandle.
Have abundant clouds over the area again today but temps warmer as
more breaks. After morning lows in the 40s and 50s highs Saturday
should climb into the 70s over most of the region. Sunday expected
to be much warmer as sunny skies and a downslope W wind push highs
into the upper 80s to lower 90s. Temps will be near normal Monday
before the next cold front moves in early Tuesday briefly knocking
highs down into the 70s. Readings warm back into the 80s Wednesday.
Today is the 4th day in a row to receive very beneficial rainfall.
Yesterday MAF set a daily rainfall record with 1.49 inches... CNM
had 1.85... and Andrews reported the most with 3.20 inches of rain.
As of 19z have ongoing light to moderate showers over the Trans
Pecos. Model qpf shows rain developing tonight across the Permian
Basin down to the Big Bend and as far west as Van Horn. Potential
for locally heavy rain again tonight. Rain starts shifting east
Saturday and almost out of the area by Saturday night as rain ends
from W to E.
A Pacific front will sweep across the area Sunday with a gusty W
wind in its wake. Will go ahead and issue a High Wind Watch for the
Guadalupes on Sunday... high wind event may continue through Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 54 69 55 88 / 70 60 20 0
Carlsbad 49 77 53 90 / 50 10 0 0
Dryden 56 75 57 91 / 60 80 10 0
Fort Stockton 52 73 56 91 / 50 50 10 0
Guadalupe Pass 47 67 57 84 / 50 10 0 0
Hobbs 48 73 52 88 / 30 20 0 0
Marfa 44 70 45 86 / 70 40 0 0
Midland Intl Airport 52 70 55 89 / 60 50 10 0
Odessa 52 70 55 89 / 60 50 10 0
Wink 51 75 55 93 / 50 40 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from Sunday morning through Sunday afternoon for
Guadalupe Mountains of Eddy County.
TX...High Wind Watch from Sunday morning through Sunday afternoon for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
&&
24Hazardous weather outlook, Apr 30, 1:30 PM CDT, 7 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 130 PM CDT Fri Apr 30 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-011830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 130 PM CDT Fri Apr 30 2021 /1230 PM MDT Fri Apr 30 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Widespread showers and isolated thunderstorms are expected today and tonight across portions of the Permian Basin and the Stockton Plateau. Localized flooding is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Widespread showers and isolated thunderstorms are expected through Saturday evening for the eastern Permian Basin and Lower Trans Pecos. Localized flooding is possible. High winds are possible Sunday in the Guadalupe, Delaware, and Davis Mountains. High Wind Watch for the Guadalupe Mountains Sunday morning and afternoon. Elevated Fire Weather potential over Southeast New Mexico and far west Texas on Sunday afternoon and early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Apr 30, 9:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
905 PM CDT Fri Apr 30 2021
TXZ075-082-010245-
Pecos TX-Terrell TX-
905 PM CDT Fri Apr 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS AND
NORTHEASTERN TERRELL COUNTIES UNTIL 945 PM CDT...
At 905 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Sheffield, moving north at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Sheffield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3054 10166 3048 10182 3089 10212 3092 10188
3089 10189 3086 10185 3080 10183 3076 10184
3074 10181 3070 10181 3068 10178 3065 10177
3065 10170 3062 10165 3059 10166 3055 10165
TIME...MOT...LOC 0205Z 168DEG 20KT 3057 10174
49The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:43 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 2 hr |
| Apr 30, 9:46 PM CDT | Special Weather Statement | MAF | 44 min | |
| May 1, 3:45 AM CDT | High Wind Warning | MAF | Culberson | 48 hr |
| May 1, 2:45 PM CDT | Special Weather Statement | MAF | Mitchell, Reagan | 45 min |
| May 1, 3:52 AM CDT | Fire Weather Watch | MAF | Chaves, Eddy, Lincoln, Otero | 25 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.